Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 78, NWS New Orleans, LA

July 24, 2017Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jul 24, 2017, 10:09 PM CDT for Pearl River County, Mississippi. It took effect at Jul 25, 2017, 6:30 AM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jul 24, 2017, 10:09 PM CDT (03:09 UTC)
In effect from
Jul 25, 2017, 6:30 AM CDT
Expired
Jul 26, 2017, 3:13 AM CDT
In force
21 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 15.50 ft at Jul 26, 2017, 10:00 AM CDT.

actionminormoderate101507/2507/2607/27
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

469 
WGUS44 KLIX 250309
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
1009 PM CDT Mon Jul 24 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  West Hobolochitto Creek Near McNeill affecting Pearl River County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-260813-
/O.NEW.KLIX.FL.W.0078.170725T1130Z-170726T0813Z/
/MNLM6.1.ER.170725T1130Z.170725T1800Z.170726T0213Z.NO/
1009 PM CDT Mon Jul 24 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The West Hobolochitto Creek Near McNeill.
* from Tuesday morning to late Tuesday night.
* At  9:45 PM Monday the stage was 10.3 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise above flood stage by 
  tomorrow morning and then continue to rise to near 16.5 feet by early
  tomorrow afternoon.  The river is expected to fall below flood stage 
  by late tomorrow evening.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.
* Impact...At 10.0 feet...Bank full with minor over bank flow will 
  occur at low spots just below gage.

&&
 
LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968

&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968

$$
1 follow-up statement
968 
WGUS84 KLIX 251408
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
908 AM CDT Tue Jul 25 2017

...The flood warning has been cancelled for the following creek in 
Mississippi...
 
The West Hobolochitto Creek Near McNeill affecting Pearl River County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-251438-
/O.CAN.KLIX.FL.W.0078.000000T0000Z-170726T0813Z/
/MNLM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
908 AM CDT Tue Jul 25 2017

The Flood Warning has been cancelled for
  The West Hobolochitto Creek Near McNeill.
* At 8:45 AM Tuesday the stage was 13.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The creek is expected to crest below flood stage at 
  around 14.5 feet by late this evening. No flooding is expected
  in the near future.

&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968






$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 24, 8:02 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 24, 8:02 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
802 PM CDT Mon Jul 24 2017

.UPDATE...

Radar indicated most of the showers have dissipated with the
exception being near a portion of the southeast Louisiana coast and
coastal waters. Updated the tonight portion of the forecast to
account for these trends, and most locations should remain dry this
evening. There remains a moisture gradient across the forecast area
with the deeper moisture over the northern and eastern portions of
the forecast area. This deeper moisture area will also interact with
a mid level shortwave trough that sweep through the region later
tonight and Tuesday morning. This should lead to redevelopment of
scattered convection towards or shortly after midnight and
continuing into at least Tuesday morning. A few of the thunderstorms
could once again produce torrential downpours, possibly repeating
over some areas like late last night and today leading to localized
flash flooding. The flash flood watch will remain in effect for
areas north of metro Baton Rouge to north of Lake Pontchartrain, and
across south Mississippi. 22/TD

&&

.AVIATION...

Conditions have become prevailing VFR with the SHRA/TSRA having
dissipated. Conditions remain favorable for redevelopment of
SHRA/TSRA mainly at or after 06Z to possibly impact KMCB, KGPT,
KBXA and KPQL. Away from convection, some periodic lower CIGS
and BR could result in MVFR conditions towards 12z. Any MVFR early
Tuesday morning should improve back to VFR by 15z or so and remain
so through the day with the exception being during isolated to
scattered SHRA/TSRA. 22/TD

&&

.SOUNDING DISCUSSION...

Some significant changes in the atmosphere since the 12z sounding
mainly due to a surge of drier air advecting into the mid-levels.
This drier air has resulted in a much larger T/Td spread below
500mb, and warmer mid-level temperatures. This warming has
resulted in less instability in the atmosphere as lapse rates
weaken in the mid-levels. This is most noted by the drop in 0-3km
lapse rates below 6.0C/km, and mixed layer CAPE falling to 855
J/KG. The warming of the mid-levels is also noted by the increase
in freezing levels from 15,400 feet to 16,200 feet from 12z to
00z. The drier air has also reduced atmospheric moisture content
as noted by precipitable water values dropping a third of an inch
sand mean mixing ratios falling by 1.5 g/kg since the 12z
sounding. Overall, all of these parameters point to a more stable
atmosphere developing between the morning and evening soundings.
32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  88  72  92 /  50  50  10  10
BTR  74  91  74  93 /  20  30  10  10
ASD  76  92  76  93 /  30  50  10  20
MSY  77  91  77  92 /  20  40  10  10
GPT  77  90  76  91 /  40  60  20  20
PQL  75  89  75  92 /  50  70  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Tuesday evening for LAZ035>037-039-040-
     071-072.

GM...None.
MS...Flash Flood Watch through Tuesday evening for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, Jul 24, 5:42 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
542 PM CDT Mon Jul 24 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-251045-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
542 PM CDT Mon Jul 24 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Scattered showers and thunderstorms are expected to redevelop
later tonight, mainly north of metropolitan Baton Rouge, north of
Lake Pontchartrain and across south Mississippi where a flash
flood watch remains in effect. Rainfall may become heavy at times
and possibly lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a continued chance of thunderstorms each day Tuesday
through Saturday. More numerous showers and thunderstorms, some
with locally heavy rainfall, are expected on Tuesday for areas
north of metropolitan Baton Rouge, north of the tidal lakes and
across south Mississippi where a flash flood watch is in effect
through 7 pm Tuesday. A few storms each day could also become
strong and produce frequent lightning and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however any reports of
flooding should be promptly reported to the National Weather
Service office in Slidell, LA.

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:07 PM CDTRiver Flood WarningLIXPike, Walthall56 hr
Jul 25, 6:31 AM CDTRiver Flood WarningLIXHarrison42 hr
Jul 25, 8:58 AM CDTRiver Flood WarningLIXHancock, Pearl River5 days
Jul 25, 8:58 AM CDTRiver Flood WarningLIXHancock, Pearl River7 days
Jul 25, 9:02 AM CDTRiver Flood WarningLIXPearl River16 hr
Jul 25, 9:24 AM CDTAreal Flood AdvisoryLIXAmite, Pike, Walthall2 hr
Jul 25, 10:18 AM CDTSpecial Weather StatementLIXPearl River57 min
Jul 25, 11:21 AM CDTSpecial Weather StatementLIXHancock, Harrison24 min
Jul 25, 11:48 AM CDTSpecial Weather StatementLIXHarrison, Jackson57 min
Jul 25, 12:19 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson116 min
Jul 25, 1:10 PM CDTSevere Thunderstorm WarningLIXJackson20 min
Jul 25, 2:11 PM CDTRiver Flood WarningLIXHarrison65 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.